Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hoarseness
    avatar
    Bobbie1717 posted:
    I can barley talk, due to hoarseness, shortness of breath. My lungs actually feel heavy and have a burning sensation. I know that in the past I have headed straight for the ER. But, at this time, I want so much to stay out of the hospital if at all possible. I have a nebulizer and duo meds for it. I have been doing my own breathing treatments, however, I am not getting better. I took Mucinex a couple of hours ago, hoping to bring something up when I cough. Nothing yet. Just a very dry cough. Any suggestions to loosen this cough? Thanks
    Reply
     
    avatar
    sgbl88 responded:
    Hi and welcome to the community.

    I would suggest that you go to an urgent care clinic. It sounds like you need some prednesone.

    In the meantime, you may try doing breathing treatments at the shortest prescribed time interval around the clock. The Mucinex will help some given enough time. Be sure to take it regularly and drink plenty of water, more than you normally drink. The water will also help to thin the mucus making it easier to cough up.

    The mucus is a symptom of the inflammation from your asthma. You need to treat the inflammation with inhaled steroids (ICS - preventative and much lower systemic exposure than oral steroids). If you have an ICS some doctors recommend taking an additional puff or dose as a topical treatment before going to oral steroids. Talk to your doctor before doing this though.

    An antihistamine might help control what is causing the inflammation.

    Feel better and God bless,
    Sonya
    Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
     
    avatar
    Bobbie1717 replied to sgbl88's response:
    Thank you Sonya. I called my lung doctor today and he prescribed prednisone. My legs and feet are swollen and are huge. I told my doctors nurse what was going on and she spoke with the doctor. He said that I have Pulmonary Hypertension due to the Asthma getting worse. I have a doctor apt with him soon. I am a little worried about this swelling. Thanks for taking time to reply. I do pray for God to bring many blessings to you and your family. I love the Lord with all I have in me, He is my solid rock, my foundation.


    Helpful Tips

    Sports Asthma
    I Have sports related Asthma. I joined the Army and we ran A LOT! the more i ran the better i felt and less my asthma bothered me. i am no ... More
    Was this Helpful?
    5 of 5 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center